MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,
Catalog Number 14000828
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a definitive root cause cannot be determined.In addition, it was not reported when the catheter broke inside of the patient, i.E.During the procedure or at some later date during use.A lot history records search for the drainage catheter revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The end user who completed the voluntary event report mw5097082 did not identify themselves.Ship history of the reported packaging lot 5553379 was shipped to 14 different end user facilities.Follow up could not be performed as end user is still unknown.Labeling review: the instructions for use, which is supplied to the end user with this catalog number states, "to tighten the pigtail shape, gently pull the suture until resistance is felt".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
Angiodynamics received a user medwatch reference mw5097082.No identifying customer/end user information was provided.A lot history records search for the drainage catheter revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The end user who completed the voluntary event report mw5097082 did not identify themselves.Ship history of the reported packaging lot 5553379 was shipped to 14 different end user facilities.Follow up could not be performed as end user is still unknown.An end user reported an issue with a total abscession 10fx30cm pigtail drainage catheter.The catheter spontaneously broke inside of the patient.The pigtail catheter was removed.No further information was provided.No identifying account information was provided.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10809595
Report Number1319211-2020-00079
Device Sequence Number4011848
Product Code FGE
UDI-Device IdentifierH787140008285
UDI-PublicH787140008285
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number14000828
Device Lot Number5553379
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;